Evidence map›Paper›PMID 41988544›Full record

ArticleEuropean journal of case reports in internal medicine2026

Early Detection of Nebivolol-Induced Hepatotoxicity.

Anna M Torunova, Victoria V Kireeva, Ilia S Kurganskii

Abstract read
In one paragraph

Article in European journal of case reports in internal medicine, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed.

  1. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors.

Anna M TorunovaDepartment of Cardiology and Functional Diagnostic, Irkutsk State Medical Academy of Postgraduate Education - Branch Campus of the Federal State Budgetary Educational Institution of Further Professional Education, Russian Medical Academy of Continuing Professional Education of the Ministry of Healthcare of the Russian Federation, Irkutsk, Russia.
Victoria V KireevaOutpatient Department, Clinical Hospital of Irkutsk Scientific Centre of the Siberian Branch of the Russian Academy of Sciences, Irkutsk, Russia.
Ilia S KurganskiiResearch Centre of Translational Medicine, Central Hospital Affiliated to Shandong First Medical University, Jinan, China.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Introduction: Nebivolol, a third-generation selective β1-adrenergic receptor antagonist possessing vasodilatory properties, is characterised by a favourable safety profile. However, isolated cases of drug-induced liver injury (DILI) associated with its use have been documented in the literature. Case description: We present a case of hepatotoxicity in a 58-year-old female patient with a history of arterial hypertension, obesity and impaired glucose tolerance. Eight weeks after initiating nebivolol therapy (2.5 mg daily), a significant elevation in liver enzymes was observed: alanine aminotransferase (134.5 U/l), aspartate aminotransferase (118.1 U/l) and alkaline phosphatase (182.1 U/l), compared to previously normal baseline values. After excluding other potential causes (viral hepatitis, alcohol consumption, biliary obstruction), nebivolol was discontinued. Subsequent clinical and laboratory improvement was noted: transaminase levels decreased significantly within two weeks, and biochemical parameters had almost completely normalised after two months. The Naranjo Adverse Drug Reaction Probability Scale score was 7, indicating a probable causal relationship. Subsequent replacement of nebivolol with metoprolol did not result in recurrent hepatic dysfunction. Conclusion: This case substantiates the potential for idiosyncratic mixed-type hepatotoxicity associated with nebivolol administration. Although rare, this report underscores the importance of clinical vigilance and the consideration of DILI in cases of unexplained liver enzyme elevations in patients receiving this agent. Monitoring of liver function during the initial months of therapy is advisable, particularly in patients with underlying comorbidities. LEARNING POINTS: Nebivolol, despite its favourable safety profile can, rarely, cause significant mixed-type (hepatocellular-cholestatic) liver injury.Early recognition of drug-induced liver injury and prompt discontinuation of the offending agent are crucial for complete recovery.Monitoring of liver enzymes during the initial weeks of nebivolol therapy should be considered, especially in patients with metabolic risk factors.

Indexed as

adverse drug reactionbeta-adrenergic antagonistshepatotoxicityNebivolol

Identifiers

PMID41988544
PMCPMC13078758

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-ND
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.